Alert archive / Texas / Flash Flood Warnings in 2003
Flash Flood Warning 34, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Nov 16, 2003, 7:16 AM CST for Shelby County, Texas; De Soto Parish, Louisiana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 16, 2003, 7:16 AM CST (13:16 UTC)
- Expired
- Nov 16, 2003, 11:15 AM CST
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
Counties De Soto Parish, LA, Shelby County, TX
The radar
The Shreveport radar (KSHV), 60 km from the middle of the area, began a volume at 13:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 1.3 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 269 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 447 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 161326
FFWSHV
LAC031-TXC419-161715-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
716 AM CST SUN NOV 16 2003
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SHELBY COUNTY IN EASTERN TEXAS
DE SOTO PARISH IN NORTHWEST LOUISIANA
* UNTIL 1115 AM CST
* AT 716 AM CST...THE SHREVEPORT WEATHER SERVICE DOPPLER RADAR
INDICATED VERY HEAVY RAIN 10 MILES WEST OF CENTER TEXAS... MOVING
NORTHEAST AT 20 MPH. CENTER TEXAS REPORTED OVER 7 INCHES OF RAIN
OVERNIGHT. ANOTHER AREA HEAVY RAINFALL WILL BE MOVING INTO DE SOTO
PARISH LOUISIANA SOUTH OF KEACHI AND NORTH OF MANSFIELD...WHERE
RADAR ESTIMATES OF OVER 5 INCHES OCCURRED OVERNIGHT. THE ADDITIONAL
HEAVY RAINFALL WILL PRODUCE FLOODING.
* THE THUNDERSTORM WITH EXCESSIVE RAINFALL WILL BE NEAR...
5 MILES NORTHWEST OF CENTER AT 735 AM CST
5 MILES SOUTHEAST OF TENAHA AT 745 AM CST
4 MILES SOUTHWEST OF KEACHI AT 740 AM CST
KEACHI AT 750 AM CST
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD
WARNING FOR...
SHELBY COUNTY IN EASTERN TEXAS
DE SOTO PARISH IN NORTHWEST LOUISIANA
UNTIL 1115 AM CST.
LAT...LON 3195 9448 3167 9436 3165 9386 3187 9389
3189 9346 3228 9364 3217 9403 3197 9403
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Nov 16, 4:00 AM CST, 3 hours 16 minutes earlier.
Area forecast discussion, Nov 16, 4:00 AM CST, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 400 AM CST SUN NOV 16 2003 .DISCUSSION... EARLY THIS MORNING A FRONTAL SYSTEM EXTENDED FROM NORTHEAST TEXAS ACROSS EXTREME SE OK AND SW AR AND INTO W TN. A SURFACE RIDGE OF HIGH PRESSURE EXTENDED FROM THE EASTERN SEABOARD ACROSS THE GULF OF MEXICO WHILE LOW PRESSURE WAS SITUATED IN MEXICO AND PARTS OF W TX...AND ALONG THE BOUNDARY IN E AR AND W TN. A WARM...MOIST AND UNSTABLE AIRMASS OVER THE FOUR STATE REGION SOUTH OF THE BOUNDARY ALONG UPPER DISTURBANCES MOVING THROUGH THE WESTERLY FLOW ALOFT HAS BEEN PRODUCING SHOWERS AND THUNDERSTORMS FROM E TX ACROSS N LA...S AR AND INTO BORDERING SECTIONS OF MS. THE FRONTAL BOUNDARY WILL BE MOVING NORTH DURING THE DAY TODAY WITH THE SHOWERS AND THUNDERSTORMS CONTINUING ALONG AND MAINLY SOUTH OF INTERSTATE 20. RIDGING ALOFT AND DEEPENING TROUGH TO THE WEST WILL CONTINUE TO SUPPLY THE FOUR STATE REGION WITH A SUPPLY OF WARM AND UNSTABLE AIR THROUGH MONDAY. THERE SHOULD BE A BREAK IN THE CHANCE FOR SHOWERS AND THUNDERSTORMS OVERNIGHT TONIGHT WITH CHANCES INCREASING ON MONDAY AND INTO EARLY TUESDAY...AS THE TROUGH TO THE WEST SWINGS EAST ACROSS THE CENTRAL AND SOUTHERN U.S. BY MONDAY AFTERNOON A BAND OF SHOWERS AND THUNDERSTORMS WILL MOVING ACROSS THE WESTERN AND CENTRAL SECTIONS OF THE FOUR STATE REGION AND SPREADING OVER THE EASTERN SECTIONS DURING THE AFTERNOON AND EVENING. AS THE UPPER TROUGH MOVES THROUGH MONDAY NIGHT...THE SURFACE COLD FRONT WILL CONTINUE TO PRODUCE SHOWERS AND THUNDERSTORMS FROM SE AR INTO DEEP EAST TX TOWARD DAYBREAK TUESDAY. BY MID MORNING TUESDAY THE FRONT WILL BE EAST OF THE FORECAST AREA WITH DRIER AIR ENDING RAINFALL AND RETURNING HIGH PRESSURE THAT WILL LAST THROUGH LATE WEEK. THERE MAY BE SEVERE THUNDERSTORMS ASSOCIATED WITH THE SYSTEM ON MONDAY AND MONDAY NIGHT. && .PRELIMINARY POINT TEMPS/POPS... SHV 76 66 75 58 / 50 40 70 70 MLU 74 64 76 59 / 80 40 70 70 TXK 74 64 72 57 / 20 50 70 70 TYR 76 66 75 58 / 50 40 70 50 LFK 77 68 77 59 / 80 30 70 50 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 06
Hazardous weather outlook, Nov 16, 6:00 AM CST, 1 hour 16 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-161800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 600 AM CST SUN NOV 16 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL AT TIMES FROM DEEP EAST TEXAS...ACROSS WEST CENTRAL...AND NORTH CENTRAL LOUISIANA...DURING THE DAY TODAY...AND INTO THE EVENING. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... STRONG TO SEVERE THUNDERSTORMS WILL OCCUR OVER THE REGION MONDAY AND MONDAY NIGHT...DUE TO A VERY MOIST AND UNSTABLE ATMOSPHERE... ALONG WITH THE APPROACH OF A COLD FRONT ON THE SURFACE...AND DISTURBANCES ALOFT. SHOWERS AND THUNDERSTORMS WILL MOST LIKELY END ON TUESDAY AS THE STRONG SYSTEM ALOFT MOVES THE FRONTAL BOUNDARY EAST AND AWAY FROM THE REGION. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...WILL NOT BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 1:29 AM CST | Flash Flood Warning | SHV | De Soto | 4 hr |
Nearby
Flash Flood Warnings in Texas, 2003Flash Flood Warnings in Louisiana, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.